Lyme/RA/Prednisone/Please help!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kate0529
New Member


Date Joined Apr 2018
Total Posts : 2
   Posted 4/9/2018 6:35 AM (GMT -6)   
Hello! New to healingwell and a new poster!

Back in November I started having terrible foot and hand pain and stiffness in the mornings, swelling, along with intense fatigue. Finally saw a rheumatologist last week. Ran a ton of blood work, suspected RA. My RA factor came back at 75 and I had a positive ANA, but my lyme Western Blot test also came back positive. Doctor sent lyme test to Imugen for further analysis.

After the lyme came back, I remember two summers ago getting a horrible summer flu, high fever, aches, chills, headaches, etc and finding it strange to be so sick in June. Over the course of the last two years, I've had additional symptoms I chopped up various things: sore throat, insomnia, exhaustion, trouble with memory, rib pain, gastritis, tingly ab pain, some shakiness.

My rheumatologist felt badly how long I had to wait for an appointment, so prescribed be a 6 day pack of Prednisone to get through until our next appt when testing comes back. After the first day, my hand stiffness and pain was almost gone and I was jumping for joy! After the second day, different types of pain started emerging, primarily in my knees and ankles/feet. I feel like they are in a vice, throbbing, and numb like they've been immersed in ice water. Parts of my fingers are in pain too, but I can recognize it's different than the RA joint pain.

I read that Prednisone can increase lyme symptoms, and foot and knee pain are often a symptom of lyme, yes? I think perhaps the Prednisone helped the RA issue but made lyme worse? Any thoughts or experiences? I appreciate any feedback. I'm off the steroid but waiting two weeks to see my doctor again.

Thank you!

Aerose91
Veteran Member


Date Joined Feb 2016
Total Posts : 581
   Posted 4/9/2018 8:06 AM (GMT -6)   
Foot and knee pain can also be bartonella. If you had a positive WB I'd definitely get to an LLMD and get their take on if you really have RA or not. Also, klebsiella, a common intestinal overgrowth with lyme can cause RA symptoms. Not saying you have it but you can do stool tests to check. Here's some info if you want

https://fixyourgut.com/klebsiella-cause-rheumatoid-arthritis-alkalizing-spondylosis-part-1/

Girlie
Forum Moderator


Date Joined May 2014
Total Posts : 33963
   Posted 4/9/2018 11:47 AM (GMT -6)   
Hi Kate - Welcome!

I believe you have Lyme disease that is causing the RA symptoms.

The steroids provided some relief at first, but then it also suppressed your immune system resulting in new symptoms.

I’m glad you stopped taking it.

I encourage you to seek out a LLMD
Moderator, Lyme Forum
Symp started April/2013; Buhner's Lyme May 15-July24/14; Igenex pos. July 3/14
Doxy: July 4-Aug.24/14;Zithro July26-Aug24/14; Amox + Proben. Aug. 29/14;
added biaxin Sept. 26/14
Disc. amox,added Ceftin Nov. 20th.;
Disc. biaxin added Buhner bart herbs Dec/14;Jan/15 pulsing Tinda (w/ Ceftin);
Abx/herb break Apr-July/15; July-mino; Aug. added Rif;
Nov./15 mino - to biaxi

Kate0529
New Member


Date Joined Apr 2018
Total Posts : 2
   Posted 4/9/2018 1:24 PM (GMT -6)   
Thank you! Do you think the lyme test is accurate, then?

WalkingbyFaith
Veteran Member


Date Joined Aug 2017
Total Posts : 2041
   Posted 4/9/2018 1:47 PM (GMT -6)   
Kate0529 said...
Thank you! Do you think the lyme test is accurate, then?


Yes. I think the positive Lyme test is accurate.

Just so you understand, Lyme can sometimes cause autoimmunity such as positive RF factor antibodies. It is not uncommon for those autoantibodies to normalize after Lyme and coinfections are adequately treated.

Your symptoms definitely seem to indicate bartonella, as well, which greatly affects the bones, joints, tendons, and feet, as well as many of the other symptoms you mentioned. An LLMD is the type of doctor you will need.

Steroids will only make the Lyme and coinfections worse, as it will suppress your immune system, and will not fix the root of the symptoms, which is infections.

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4415
   Posted 4/9/2018 4:49 PM (GMT -6)   
Joint pain is also a known side-effect of Prednisone, so it could have just been that. It can take a few weeks for the side-effects to go away after stopping the Prednisone.

Cruciferous vegetable consumption may improve Prednisone-related joint issues because of the natural sulfur in these foods. Prednisone is known to interfere with sulfur processing/useage in the body, hence why it can affect joints, skin and many other body parts that rely on sulfur (such as connective tissue, the immune system, etc.).

Glad you are not on Prednisone anymore...there may be natural alternatives to Prednisone that can help with the joint pain of RA and which do not damage the body like Prednisone can.

Stinging Nettles (leaf) is what Master Herbalist (Lyme-Literate) Stephan H. Buhner recommends for joint pain related to Lyme Disease. I myself have found Nettles to be very helpful for my joint pain.

-Razzle
Lyme, Bart.; too many other health issues to list...
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, August 21, 2018 2:41 PM (GMT -6)
There are a total of 2,995,171 posts in 328,204 threads.
View Active Threads


Who's Online
This forum has 161320 registered members. Please welcome our newest member, nighowl.
297 Guest(s), 12 Registered Member(s) are currently online.  Details
Michelejc, LMC92346, brrogers10, oceanfisher58, browntrout, nighowl, AnxietyKelller, Progressing, sierraDon, LauraBB, ShinytopPC, ntm96